Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 133, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 15, 2004, 4:25 PM MDT for Teller County, Colorado. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2004, 4:25 PM MDT (22:25 UTC)
- Expired
- Jul 15, 2004, 5:30 PM MDT
- In force
- 65 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Teller County, CO
The radar
The Pueblo radar (KPUX), 101 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2391 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 152225 SVRPUB COC119-152330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 423 PM MDT THU JUL 15 2004 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TELLER COUNTY IN CENTRAL COLORADO * UNTIL 530 PM MDT * AT 422 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS JUST SOUTHEAST OF WOODLAND PARK...AND WAS MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS AFFECTED WILL BE... WOODLAND PARK BY 430 PM MDT IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. LAT...LON 3900 10524 3885 10512 3893 10505 3910 10507 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:35 PM MDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 15, 2:35 PM MDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 235 PM MDT THU JUL 15 2004 .SHORT TERM... (TONIGHT AND FRIDAY) MAIN WEATHER ISSUE FOR THE SHORT TERM IS THE POTENTIAL FOR HEAVY RAIN. CWFA CURRENTLY NOTING WARM TO VERY WARM TEMPERATURES AS WELL AS MOSTLY CLOUDY SKIES OVER THE HIGHER TERRAIN...WHILE THE FAR EASTERN PLAINS IS EXPERIENCING PARTLY CLOUDY SKIES. LATEST RADAR RETURNS INDICATE THAT SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAIN...DEVELOPING MAINLY OVER THE MOUNTAINS AT THIS TIME. LATEST SHORT TERM MODELS SUGGEST THAT FRONT CURRENTLY KNOCKING ON THE DOOR OF NORTHEAST COLORADO TO PUSH INTO CWFA BY FRIDAY MORNING AND THEN SLIDE INTO EAST-CENTRAL NEW MEXICO BY LATE FRIDAY AFTERNOON. WITH PRECIPITABLE WATERS IN THE 1 TO 2 INCH RANGE FROM THE EAST SLOPES OF THE SOUTHERN MOUNTAINS TO THE KANSAS BORDER AND AROUND 1 INCH OVER WESTERN SECTIONS...THEREFORE...HAVE PAINTED HEAVY RAIN IN UPCOMING GRIDS/ZONES. IN REGARDS TO SEVERE WEATHER...COULD SEE A FEW STORMS ENTER THE SEVERE CATEGORY TONIGHT AND AGAIN ON FRIDAY...WILL CONTINUE TO MONITOR. MAXIMUM TEMPERATURES SHOULD RUN BELOW CLIMATOLOGY ON FRIDAY. THANKS SURROUNDING OFFICES FOR COORDINATION. .LONG TERM... (FRIDAY NIGHT THROUGH THURSDAY) GENERALLY THE UPR RIDGE WL BE OVR THE AREA WITH MINOR SHIFTS IN ITS POSITION AT TIMES THROUGH THURSDAY. FRI NIGHT PRECIPITABLE WATER (PW) VALUES ARE EXPECTED TO RANGE FROM AROUND .6 OVR WRN PORTIONS OF THE FORECAST AREA...TO AROUND 1.3 INCHES OVR THE FAR SE PLAINS. 700MB FLOW WL BE E OR SE AND LIGHT... WHILE 500MB FLOW WL BE NW AT 10-15 KTS WHICH IS A LITTLE STRONGER AND SHOULD HELP TO KEEP STORM MOVING OFF THE MTS...AND THEY SHOULD BE A LITTLE FASTER MOVING THAN THAN ON WED AND THU. HOWEVER...WITH SO MUCH MSTR IN THE ATMOSPHERE THE HEAVY RAIN POTENTIAL WL STILL EXIST AND AGAIN THE BURN SCARS WL BE MOST SUSCEPTIBLE TO FLASH FLOODING. BEST RAIN CHANCES WL LIKELY BE OVR THE ERN MTS AND I-25 CORRIDOR WITH THE LOW LVL UPSLOPE FLOW. ON SATURDAY THE PW VALUES OVR THE SE CO PLAINS DECREASE AND THE UPSLOPE WL NOT BE AS GOOD SO SLIGHTLY LOWER POPS VALUES LOOK GOOD. TEMPS LOOK A LITTLE WARMER SAT. FOR SUN THRU THU NOT MUCH CHANGE NEEDED TO THE CURRENT FORECAST. MSTR REMAINS TRAPPED UNDER THE UPR RIDGE WITH OCCASIONAL DISTURBANCES BEING DIFFICULT TO TIME ACCURATELY. WL LEAVE POPS IN EACH AFTERNOON AND EVENING AND FOR NOW WL KEEP THEM ISOLD. && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 15, 6:45 AM MDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 645 AM MDT THU JUL 15 2004 COZ058>089-093>099-161300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 645 AM MDT THU JUL 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. MONSOON MOISTURE HAS OVERSPREAD THE AREA DURING THE NIGHT. THIS WILL RESULT IN SCATTERED THUNDERSTORMS ACROSS THE MOUNTAINS...HIGH VALLEYS...AND I-25 CORRIDOR THIS AFTERNOON AND EVENING. SOME OF THIS ACTIVITY WILL SPREAD TO THE FAR EASTERN PLAINS TONIGHT. THE MAIN THREATS FROM STORMS TODAY WILL BE HEAVY RAINS AND LIGHTNING. ATMOSPHERIC WIND PROFILES SHOW VERY LITTLE STEERING FLOW TO KEEP STORMS MOVING TODAY. ADDITIONALLY...MONSOON MOISTURE WILL BE DEEPENING AS THE AFTERNOON AND EVENING PROGRESS. CONSEQUENTLY... THERE WILL BE A GOOD POTENTIAL FOR SLOW MOVING THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE MOUNTAINS AND I-25 CORRIDOR BEGINNING LATER THIS AFTERNOON...AND CONTINUING THIS EVENING. A FEW OF THE LARGER...MORE INTENSE STORMS...COULD RESULT IN AREAS OF URBAN OR SMALL STREAM FLOODING. THIS WOULD BE ESPECIALLY TRUE ACROSS ANY BURN SCAR...OR ACROSS ANY HIGHLY URBANIZED AREA SUCH AS COLORADO SPRINGS. EMERGENCY MANAGERS AND OTHER LOCAL OFFICIALS WITH A BURN SCAR IN THEIR AREA OF RESPONSIBILITY SHOULD MONITOR WEATHER CONDITIONS CLOSELY THIS AFTERNOON AND EVENING. AN INTENSE...SLOW MOVING THUNDERSTORM...DEVELOPING OVER THE WRONG AREA OF A BURN SCAR...COULD RESULT IN A FLASH FLOOD. THIS INCLUDES THE HAYMAN SCAR IN TELLER COUNTY...THE MILLION SCAR IN RIO GRANDE COUNTY... THE IRON MOUNTAIN SCAR IN FREMONT COUNTY...AND THE TRINIDAD COMPLEX SCAR IN LAS ANIMAS COUNTY. THUNDERSTORM ACTIVITY ACROSS SOUTHERN COLORADO SHOULD DIMINISH AFTER MIDNIGHT TONIGHT ALTHOUGH SOME ISOLATED SHOWERS AND THUNDERSTORMS MAY CONTINUE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE FOR MOST OF SOUTH CENTRAL AND SOUTHEAST COLORADO FRIDAY AND SATURDAY. ONE OR TWO STORMS COULD BECOME STRONG TO SEVERE ON FRIDAY...MAINLY ACROSS THE EASTERN MOUNTAINS AND SOUTHEAST PLAINS. LOCALLY HEAVY RAIN...AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREATS. HOWEVER LARGE HAIL AND DAMAGING WINDS COULD ALSO OCCUR WITH THE STRONGER STORMS. LOCALLY HEAVY RAIN COULD POSE A FLASH FLOOD THREAT FOR OLD BURN SCARS AND FOR MORE SENSITIVE URBAN AREAS. THUNDERSTORM CHANCES WILL DECREASE SOME THROUGH THE MID PART OF NEXT WEEK...ALTHOUGH AT LEAST ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH DAY. ANOTHER COLD FRONT MAY BRING AN INCREASED PROBABILITY FOR SHOWERS AND THUNDERSTORMS ON WEDNESDAY...ALONG WITH COOLER TEMPERATURES. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE MOUNTAINS AND ADJACENT I-25 CORRIDOR AFTER 3 PM TODAY. LW/KT
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:02 PM MDT | Flash Flood Warning | PUB | Saguache | 118 min |
| Jul 15, 4:34 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 56 min |
| Jul 15, 5:56 PM MDT | Tornado Warning | PUB | Alamosa | 34 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.